# SDR 2009FA0000636

- Difficulty date: July 22, 2009
- Submitted: July 22, 2009
- Operation: General aviation
- Aircraft: N452ER
- Make and model: Cessna 172S
- Aircraft serial: 0510105365
- Aircraft time: 2,129 hours
- System (JASC): 2710 · Aileron Control System
- Part: Cable
- Part number: 0510105365
- Condition: Frayed
- Location: Rt Aileron
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSP THE RT AILERON CABLE (PN-0510105-365) WAS FOUND WORN AND FRAYED WHERE IT CONTACTS THE NYLON PULLEY IN CEILING AT FS 65.33.  PULLEYS ROTATE FREELY, HOWEVER, CABLE DOESN'T PROVIDE ENOUGH "TRACTION" TO ROTATE IT WHEN THE AILERON CONTROL IS MOVED FROM STOP TO STOP. THIS RESULTS IN CABLE SLIPPING AGAINST THE PULLEY AND EVENTUALLY WEARING THROUGH THE STRANDS.  AREA WITH THE BROKEN STRANDS APPEARS ONLY AS A SHINY CABLE AND THERE ARE NO OBVIOUS BROKEN STRANDS.  IT MUST BE VIEWED WITH A POWERFUL MAGNIFYING GLASS AND BRIGHT LIGHT.  IN MANY CASES THE NR OF BROKEN STRANDS FAR EXCEED AMOUNT SHOWN IN EITHER MM OR AC 43.13.
